MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PROWLER SELECT LPES; CATHETER, CONTINUOUS FLUSH

MEDOS INTERNATIONAL SARL PROWLER SELECT LPES; CATHETER, CONTINUOUS FLUSH
Model Number 606-S155X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular aneurysm coil embolization procedure targeting an anterior communicating artery (acom) aneurysm, the physician tried to track the 150cm x 5cm prowler select plus lpes microcatheter (606s155x / 30339116) through a synchro2® guidewire (stryker) and reach the target vessel.After reaching the acom aneurysm, the physician removed the guidewire and tried to deploy a 4mm x 12cm target coil (stryker) but experienced resistance while advancing the coil.With much difficulty, he deployed the coil and then he took a 3.5m x 8cm axium¿ coil (medtronic) and felt a lot of resistance during the advancement of this second coil.This time, the coil did not track through the microcatheter; it only went halfway.After a few attempts, the physician removed the microcatheter and the coil and deployed the 3.5m x 8cm axium¿ coil through an echelon¿ microcatheter (medtronic).There was no report of any patient adverse event or injury.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone and email address were not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of the manufacturing documentation associated with this lot (30339116) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on (b)(6)2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 06-jul-2022.[additional information]: on 06-jul-2022, additional information was received.The information indicated that nothing was noted to be obstructing the microcatheter.No resistance was experienced with the guidewire.Continuous flush was maintained through the microcatheter.There was no report of any blood flow restriction / reduction as a result of the reported issue.The procedure was completed with the deployment of the 3.5m x 8cm axium¿ coil through the echelon¿ microcatheter.The procedure was reported as successfully completed.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular aneurysm coil embolization procedure targeting an anterior communicating artery (acom) aneurysm, the physician tried to track the 150cm x 5cm prowler select plus lpes microcatheter (606s155x / 30339116) through a synchro2® guidewire (stryker) and reach the target vessel.After reaching the acom aneurysm, the physician removed the guidewire and tried to deploy a 4mm x 12cm target coil (stryker) but experienced resistance while advancing the coil.With much difficulty, he deployed the coil and then he took a 3.5m x 8cm axium¿ coil (medtronic) and felt a lot of resistance during the advancement of this second coil.This time, the coil did not track through the microcatheter; it only went halfway.After a few attempts, the physician removed the microcatheter and the coil and deployed the 3.5m x 8cm axium¿ coil through an echelon¿ microcatheter (medtronic).There was no report of any patient adverse event or injury.On 06-jul-2022, additional information was received.The information indicated that nothing was noted to be obstructing the microcatheter.No resistance was experienced with the guidewire.Continuous flush was maintained through the microcatheter.There was no report of any blood flow restriction / reduction as a result of the reported issue.The procedure was completed with the deployment of the 3.5m x 8cm axium¿ coil through the echelon¿ microcatheter.The procedure was reported as successfully completed.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 150cm x 5cm prowler select plus lpes microcatheter was received contained in the decontamination pouch.Visual inspection was performed.The returned device was observed kinked at 7cm and at 9.5cm from the proximal end.There were no other damages nor anomalies observed during the visual inspection.The inner diameter (id) and outer diameter (od) of the device were measured and confirmed to be within specifications.The complaint microcatheter was flushed using a lab sample syringe, after that, a lab sample guidewire was introduced into the microcatheter and it was advanced through it, the guidewire passed through the microcatheter, however, resistance/friction was felt during the advancement of the guidewire at the kinked section.A review of the manufacturing documentation associated with this lot (30339116) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The reported issue documented in the complaint related to the resistance encountered during the attempt to advance the coil was confirmed based on the results of the functional test and the appearance of the returned device.The complaint documented that a 4mm x 12cm target coil (stryker) coil was delivered through the microcatheter, and then a smaller coil (3.5mm x 8cm) only went halfway through; it can be reasonably suspected that intraprocedural factors contributed to the microcatheter kinking after the delivery of the 4mm x 12cm coil.It is possible that in attempt to overcome the resistance while advancing the 3.5mm x 8cm coil, which could be softer than the previous one delivered, required more force to advance, leading to the microcatheter kinking and ultimately prevented further advancement.Although this cannot be conclusively determined, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following cautions: ¿ if strong resistance is met during manipulation, discontinue the procedure, and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the catheter and guidewire as a system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT LPES
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14376773
Report Number3008114965-2022-00317
Device Sequence Number2006903
Product Code KRA
UDI-Device Identifier10886704028802
UDI-Public10886704028802
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number606-S155X
Device Catalogue Number606S155X
Device Lot Number30339116
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer06/13/2022
07/12/2022
07/13/2022
Initial Report FDA Received Date05/12/2022
Supplement Report FDA Received Date06/13/2022
07/12/2022
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5M X 8CM AXIUM¿ COIL (MEDTRONIC).; 4MM X 12CM TARGET COIL (STRYKER).; SYNCHRO2® GUIDEWIRE (STRYKER).
Patient SexUnknown